umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Additive noise driven phase transitions in a predator-prey system
Umeå University, Faculty of Science and Technology, Department of Mathematics and Mathematical Statistics.
2017 (English)In: Applied Mathematical Modelling, ISSN 0307-904X, E-ISSN 1872-8480, Vol. 46, 423-432 p.Article in journal (Refereed) Published
Abstract [en]

We explore the impact of additive noise on phase transitions in a predator-prey system, which is formulated by stochastic partial differential equations (SPDEs). The system is observed to experience twice phase transitions under certain level of additive noise. We extend the multiple scaling approach from single SPDE to multiple SPDEs and find a necessary and sufficient condition to excite the occurrence of the first transition from a spatially homogeneous state to a spatially regular spiral wave. Numerical experiments show the second phase transition from the regular spatial pattern to spiral turbulence. We conclude that additive noise has a destabilising effect on population dynamics by triggering the onset of Hopf bifurcation.

Place, publisher, year, edition, pages
Elsevier, 2017. Vol. 46, 423-432 p.
Keyword [en]
Additive noise, Phase transitions, Spatial patterns, Predator-prey system, Stochastic partial differential equations
National Category
Mathematics
Identifiers
URN: urn:nbn:se:umu:diva-137646DOI: 10.1016/j.apm.2017.01.087ISI: 000403742000027OAI: oai:DiVA.org:umu-137646DiVA: diva2:1127721
Available from: 2017-07-18 Created: 2017-07-18 Last updated: 2017-07-18Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Zhang, Lai
By organisation
Department of Mathematics and Mathematical Statistics
In the same journal
Applied Mathematical Modelling
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 4 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf